MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Event reported per the clinical trial dvl-he-018: the subject patient underwent an open relaparotomy with colectomy concomitant ostomy creation/revision/reversal and fistula takedown procedure on (b)(6) 2023, during which a phasix mesh was trimmed, placed in onlay fashion, and secured in place with absorbable monofilament 3-0 vicryl sutures.A 3 cm overlap in all directions was achieved.The midline fascia was completely closed with slow absorbable monofilament 1-0 pds sutures.The patient was discharged from hospital on (b)(6) 2023.On (b)(6) 2024, the subject patient experienced abdominal pain.It was reported that the patient underwent ct scan and medication (iv hydration, antiemetic, analgesic) was provided.No action was taken to the study device.The patient was discharged with bentyl and zofran.As reported, the reported adverse event (abdominal pain) has been assessed per clinician as possibly related to the study device and possibly related to the procedure and recovered/resolved.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, patient was diagnosed with abdominal pain post implant of phasix mesh which has resolved with the medication provided.The clinician has assessed the patient¿s postoperative course as possibly related to the study device and possibly related to the procedure.Pain is a clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use, supplied with the device as a possible complication.Review of manufacturing records was performed and shows the product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19277755
Report Number1213643-2024-00246
Device Sequence Number12679857
Product Code OOD
UDI-Device Identifier00801741107580
UDI-Public(01)00801741107580
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Catalogue Number1191025
Device Lot NumberHUGT1606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight76 KG